Pennsylvania, 2005Flooding in Pennsylvania, March 29 to 30, 2005
March 29 to 30, 2005 · NWS CTP · 2 events in 2 counties and zones
2 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Mar 29, 9:38 PM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Mar 29, 9:38 PM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
938 PM EST TUE MAR 29 2005
.SHORT TERM (REST OF TONIGHT)...
SCATTERED MID TO HIGH CLOUDS SPILLING OVER UPPER RIDGE AXIS
LOCATED ALONG OH/IN BORDER. MOST OF THIS SHOULD NOT IMPACT
FORECAST MIN TEMPS FOR WED MORNING...WITH MUCH OF CENTRAL AND
NORTHERN SECTIONS FORECAST TO REACH BETWEEN 30 AND 35 DEGREES AS
HIGH PRESSURE RIDGE FORCES WEAK NLY BOUNDARY LAYER FLO. NO
CHANGES NEEDED FOR THIS EVENING. HYDRO SITU REMAINS ACTIVE WITH
NUMEROUS POINTS IN FLOOD OR FORECAST TO FLOOD...MANY CRESTING
OVERNIGHT BUT HARRISBURG NOT FORECAST TO FLOOD AND THEN CREST
UNTIL TOMORROW.
&&
.PREVIOUS DISCUSSION...
(ISSUED 310 PM EST TUE MAR 29 2005)
SHORT TERM (TONIGHT THROUGH WEDNESDAY)...
RIDGE OF HIGH PRESSURE FROM LAKE HURON...SOUTH THROUGH OHIO WILL
SLIDE EAST ACROSS PENNSYLVANIA LATER TONIGHT. THIS FEATURE WILL
BRING DIMINISHING WIND AND MAINLY CLEAR SKIES. A RETURN...SOUTHERLY
FLOW ON THE BACK SIDE OF THIS HIGH WILL ADVECT PERIODS OF SCT-BKN
MID AND CLOUDS (BASES 17-22 KFT AGL) OVER THE REGION DURING THE DAY
THURSDAY. TEMPS WED WILL WARM TO 6-9F ABOVE NORMAL...REACHING
BETWEEN 60-65 AT MANY VALLEY LOCATION OF CENTRAL AND EASTERN PENN
(AND 50S OVER THE NRN AND WRN MTNS).
LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...
UPPER LEVEL RIDGE AXIS TO SHIFT EAST OF CENTRAL PA OVERNIGHT
WED...WITH INCREASING CLOUDS IN SW FLOW ALOFT. A WEAK FRONT WILL
GRADUALLY PUSH THROUGH THE AREA FROM WEST TO EAST DURING THE DAY
THUR...HOWEVER MAIN SFC LOW WILL TRACK WELL NW OF PA AND UPPER
LEVEL DYNAMICS WILL BE LACKING. WITH FAIRLY WEAK FORCING...WILL
CARRY MAINLY 40-50% POPS EXCEPT FOR 60% ACROSS THE WEST. TEMPS
WILL BE A FEW DEGREES COOLER THAN WED WITH ADDED CLOUD COVER AND
LOW LEVEL EASTERLY FLOW. THERE MAY BE A LINGERING SHOWER THUR
NIGHT...BUT OVERALL A BRIEF DRY PERIOD UNTIL FRI.
BY FRI MORNING...A STRONG SOUTHERN STREAM SYSTEM WILL BE GAINING
STRENGTH AS IT LIFTS NE THROUGH THE OHIO VALLEY. WITH THE EXPECTED
STORM TRACK SLICING THRU CENTRAL PA AND A STRONG LOW LEVEL
SOUTHERLY JET DEVELOPING...MODERATE TO HEAVY RAIN LOOKS LIKE A
GOOD BET FOR MUCH OF THE AREA FRI AFTN INTO SAT MORNING. SINCE
EVENT IS STILL THREE DAYS OUT...QPF AMOUNTS ARE IN QUESTION...BUT
1 TO 2+ INCHES OF RAIN CERTAINLY A POSSIBILITY. AS THE SFC LOW
LIFTS NE INTO QUEBEC...COLD AIR WILL WRAP AROUND INTO PA SAT. A
MIX OF RAIN/SNOW POSSIBLE ACROSS THE HIGHER TERRAIN OF NW
MTS...WITH SOME LIGHT ACCUMS POSSIBLE. SCT SHOWERS TO LINGER THRU
SAT NIGHT...WITH DRIER AIR THEN MOVING IN ASSOC WITH ZONAL FLOW
ALOFT EARLY NEXT WEEK.
AVIATION...
VFR CONDITIONS FOR ALL CENTRAL PENN TAF SITES THROUGH 08Z
TONIGHT...AND AFTER 13Z WED. THE EXCEPTION WILL BE LOCALIZED
IFR/LIFR VSBYS OF 1/2 TO 1 1/2SM IN VALLEY FOG 09Z-13Z WEDNESDAY.
HYDROLOGY...
RIVER FLOOD WARNINGS ARE STILL GOING FOR SOME SPECIFIC RIVERS AND
STREAMS...MAINLY IN EAST CENTRAL PA. MOST RIVERS WILL CREST
SOMETIME BETWEEN TONIGHT AND WED AFTN. MANY SMALLER CREEKS HAVE
ALREADY BEGUN TO RECEDE WITH DRY AIR TAKING HOLD ACROSS THE REGION.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
&&
SHORT TERM...DEVOIR
Hazardous weather outlook, Mar 29, 5:22 AM EST, 18 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
522 AM EST TUE MAR 29 2005
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-301019-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
522 AM EST TUE MAR 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY:
RAIN WILL TAPER OFF EARLY THIS MORNING. HOWEVER..STREAMS AND CREEKS
WILL CONTINUE TO OVERFLOW THEIR BANKS IN PORTIONS OF CENTRAL AND
SOUTHERN PENNSYLVANIA FOR SEVERAL MORE HOURS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY:
RECENT RAINFALL...COMBINED WITH SNOWMELT OVER NEW YORK STATE...WILL
RESULT IN NEAR BANKFULL CONDITIONS ALONG THE MAIN STEM SUSQUEHANNA ON
WEDNESDAY.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flood, Montour
- When
- March 29, 11:30 PM EST to March 30, 8:15 PM EST
- Where
- Montour forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.917, -79.633
Heavy rain caused the Susquehanna River at Danville to flood. The river exceeded flood stage of 20 feet at 23:30 EST on the 29th, crested at 20.86 feet at 07:30 EST on the 30th, then fell back below flood stage at 20:15 EST on the 30th.
Flood, Northumberland
- When
- March 29, 11:30 PM EST to March 30, 8:15 PM EST
- Where
- Northumberland forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.852, -76.709 (the zone’s center; the record gives no point)
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Pennsylvania, March 29, 2005$100,000 · 1 event
- Flood in New York, March 29, 2005$100,000 · 1 event
- High Wind in New Mexico, March 29, 2005$55,000 · 50 kt wind · 2 events
- Hail in Nebraska, March 29, 2005$19,000 · 1.75 in hail · 16 events
- Flash Flood in Pennsylvania, March 29, 2005$20,000 · 1 event
- Flash Flood in Pennsylvania, March 29, 2005$20,000 · 1 event
- Flood in New York, March 29 to 31, 2005$20,000 · 1 event
- Flash Flood in Pennsylvania, March 29, 2005$20,000 · 1 event
- Flood in New York, March 29 to 31, 2005$20,000 · 1 event
- Flood in Pennsylvania, March 29, 2005$20,000 · 1 event
- Flood in Pennsylvania, March 29 to 30, 2005$20,000 · 1 event
- Flood in Pennsylvania, March 29 to 30, 2005$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439755, 5439756.